MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE FG., CINCHLOCK FLEX HARD BONE DRILL BIT; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE FG., CINCHLOCK FLEX HARD BONE DRILL BIT; BIT, DRILL
Catalog Number CAT02974
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the tip broke during a procedure.All pieces were removed and the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Alleged failure: item broke, wire remained in bone.Probable root cause: design - poor mechanical advantage of locking feature - materials of inserter locking mechanism cannot withstand user locking forces manufacturing - locking mechanism not manufactured or assembled to specification -incorrect heat treatment applied application - not enough force applied - user unfamiliarity with device the product was not returned for investigation therefore the reported failure mode was not confirmed.The reported failure mode will be monitored for future reoccurrence.The device manufacturer date is not known.

Brand Name
FG., CINCHLOCK FLEX HARD BONE DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key8039720
Report Number0002936485-2018-00676
Device Sequence Number13768722
Product Code HTW
UDI-Device Identifier07613327347425
UDI-Public07613327347425
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCAT02974
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1